Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2001, 4:15 PM EDT for Pulaski County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 14, 2001, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS53 KJKL 142015 SVRJKL KYC199-142100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY * UNTIL 500 PM EDT * AT 415 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SCIENCE HILL...OR ABOUT 9 MILES WEST OF SOMERSET... MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES SOUTH OF SCIENCE HILL AT 500 PM EDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3716 8491 3700 8482 3708 8444 3731 8455 $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:15 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 14, 1:15 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 115 PM EDT THU JUN 14 2001 THE NEW MODEL RUNS CONFIRM THE COLD FRONT TIMING OF THE PREVIOUS FORECASTER. THE ZONE FORECASTS ISSUED LATER THIS AFTERNOON WILL NOT DIFFER APPRECIABLY FROM THE CURRENT PACKAGE. FOR TONIGHT...A LOBE OF POSITIVE VORTICITY WITHIN A BAND RELATED TO THE UPPER LOW OVER THE CAROLINAS...PERSISTS OVER EASTERN KY. THAT FEATURE AND A STRONGLY UNSTABLE ATMOSPHERE WILL KEEP PULSE TYPE STORMS GOING THIS EVENING ...SO A 20 PERCENT POP WILL BE FORECASTED. ON FRIDAY...AN UPPER TROUGH OUT WEST WILL ACCELERATE EAST AS FAST ZONAL FLOW MOVES OVER THE NORTHERN PART OF WESTERN AND CENTRAL CONUS. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE...BUT THE PUBLIC WILL NOT BE ALERTED YET SINCE THE MAIN ENERGY STAYS TO OUR NORTH. THUNDERSTORMS WILL DIMINISH TO SHOWERS OVERNIGHT AS THE FRONT EXITS THE STATE. IT WILL BE PARTLY CLOUDY AND A LITTLE LESS MUGGY FOR SATURDAY. IN THE EXTENDED PERIOD...THE LATEST MRF RUN PUSHES THE NEXT RAIN CHANCES OUT TO THURSDAY. I WILL LEAVE IT DRY FOR NOW. JKL 68/85 66/85 2552 LOZ 68/86 88/86 2542 JKL...NONE. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:54 PM EDT | Flash Flood Warning | JKL | Harlan | 2 hr |
| Jun 14, 7:06 PM EDT | Severe Thunderstorm Warning | JKL | Letcher | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.